Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 181, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 13, 2005, 4:24 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2005, 4:24 PM CDT (21:24 UTC)
- Expired
- Oct 14, 2005, 2:30 PM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 132127
FFWSJU
PRC001-055-059-073-075-079-081-083-093-097-111-113-121-125-141-149-
153-140330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
524 PM AST THU OCT 13 2005
THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN EXPANDED IN AREA AND TIME
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUANICA
GUAYANILLA
JAYUYA
ADJUNTAS
MARICAO
SABANA GRANDE
SAN GERMAN
UTUADO
YAUCO
VILLALBA
LAS MARIAS
LARES
PENUELAS
JUANA DIAZ
MAYAGUEZ
PONCE
LAJAS
* UNTIL 1130 PM AST
* AT 520 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY SHOWERS OVER THE SOUTHWESTERN AND WESTERN SECTIONS
OF PUERTO RICO...WITH ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES POSSIBLE ACROSS THE WARNING AREA. MUDSLIDES ARE ALSO
POSSIBLE IN AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1814 6655 1801 6648 1794 6710 1824 6711
1820 6659
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:55 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 13, 3:55 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
455 PM AST THU OCT 13 2005
.DISCUSSION...
MID TO UPPER VORT EMBEDDED WITHIN DEEP LAYERED W ATLC TROF HAS
CONTINUED TO DIG S THROUGHOUT THE DAY...AND INTO THE EXTREME SE
BAHAMAS/TURK AND CAICOS...AND INDUCING INCREASED LIFT ACROSS
HISPANIOLA AND INTO W PR. THIS IS ALSO INDUCING A BIT MORE WSW MID
LEVEL STEERING FLOW ACROSS THE CARIB SOUTH OF HISPANIOLA...AND
ADVECTING TROPICAL MOISTURE AND INCREASING TSTORM ACTIVITY NNE INTO
THE MONA...W...AND SW PR. THIS INCREASING WEATHER TREND IS EXPECTED
TO CONTINUE THROUGHOUT THE EVENING AND INTO TONIGHT...AND WE HAVE
JUST ISSUED ANOTHER FLASH FLOOD WATCH FOR BASICALLY THE WESTERN
THIRD OF PR. AFTER MOSTLY FAIR SKIES ACROSS THE VIRGIN ISLANDS
THROUGHOUT THE DAY...AND MINISCULE RAIN AMOUNTS PAST 24 HOURS...
SCATTERED SHOWERS ARE ALSO BEGINNING TO DEVELOP ACROSS THE E AND SE
CARIB AND ADVECTING TOWARDS THE VI...AND THIS WILL BE THE TREND...
WITH A FEW TSTORMS...ACROSS THE E HALF OF THE AREA OVERNIGHT AND
TONIGHT. A SLIGHT DRIFT TO THE EAST OF THIS VORT IN BASE OF TROF AND
FURTHER SLIGHT VEERING OF THE MID LEVEL STEERING FLOW IS EXPECTED TO
BEGIN TO NUDGE THIS WEATHER ACROSS THE CENTRAL CARIB AND W SECTIONS
OF THE LOCAL AREA FARTHER NE AND E ON FRIDAY...AND A RETURN TO
OCCASIONAL SHOWERS...TSTORMS...AND PATCHY RAIN LOOKS LIKELY FRIDAY.
WHEN WILL THIS ALL END ONE MIGHT ASK? THE OCTOBER CARIBBEAN MONSOON
FLOW IS NOT EXPECTED TO END UNTIL LATE MONDAY OR TUESDAY AS A LARGE
AND ENERGETIC UPPER LOW LOCATED ACROSS THE TROPICAL ATLANTIC
CONTINUES TO MOVE WEST AND INTO THE EAST CARIBBEAN LATE FRIDAY...AND
THEN BEGINS TO INTERACT WITH THE S PORTION OF PERSISTANT W ATLC
UPPER TROUGH SATURDAY AND SUNDAY FOR A CONTINUATION OF VERY UNSTABLE
CONDITIONS. THIS WILL BE INTERESTING TO SEE THE EVOLUTION OF THESE
TWO SYSTEMS...WITH SOME OF THE GLOBAL MODELS INDICATING THIS
APPROACHING UPPER LOW DOMINATING AS THE W ATLC TROF LIFT OUT TO THE
N. A CONTINUATION OF WET AND UNSTABLE CONDITIONS SHOULD BE EXPECTED
THROUGH THE WEEKEND...WITH IMPROVMENT BY TUESDAY...AND A RETURN TO
MORE TYPICAL EASTERLY LOW LEVEL FLOW TUESDAY-WEDNESDAY.
&&
.MARINE...
MODERATE SSW FLOW CONTINUES ACROSS THE AREA...WITH STRONGER FLOW IN
THE MONA PASSAGE AND TO ITS NORTH...WITH WIND AND SEAS THERE AT OR
ABOVE 20 KNOTS AND 6 FEET. WIND AND SEAS ARE THEN EXPECTED TO
GRADUALLY DROP THROUGH SATURDAY NIGHT...BEFORE A HUGE PULSE OF LARGE
AND VERY LONG PERIOD NLY SWELL MOVES SOUTHWARD ACROSS THE ENTIRE
ATLC...AND MORE NNE INTO THE LOCAL AREA SATURDAY NIGHT THROUGH
MONDAY. THIS WILL INDUCE HIGH SURF AND STRONG RIP CURRENTS... AND
ADVISORIES WILL LIKELY BE ISSUED BY SATURDAY.
&&
.HYDROLOGY...
APPROACHING AND INCREASING WEATHER FROM THE SW THIS EVENING AND
TONIGHT WILL LIKLEY INDUCE FLASH OR RIVER FLOODING ACROSS S...SW...
AND W SECTIONS OF PR OVERNIGHT...AND THEN POSSIBLY SPREAD E ACROSS
PORTIONS OF PR ON FRIDAY. LOCAL RIVERS AND STREAMS REMAIN AT HIGH
LEVELS...WITH W AND S COAST RIVER FLOW BE RETARDED DUE TO ONSHORE S
TO SW WIND FLOW...AND WILL RESTRICT OUTFLOW THERE. ONE TO TWO INCH
RAINFALL AMOUNTS ACROSS THESE AREAS WILL INDUCE FLASH FLOODING DUE
TO RECENT RAINS. SATURATED SOILS ARE VERY CONDUSIVE TO MUDSLIDES IN
AREAS OF STEEP TERRAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 87 74 86 / 30 60 70 70
STT 78 85 78 85 / 30 40 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PRZ008-PRZ009-PRZ010-
PRZ011.
VI...NONE.
&&
70Hazardous weather outlook, Oct 13, 5:30 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU OCT 13 2005 PRZ001>013-AMZ710>750-141030- 630 AM AST THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT THE LARGE MIDDLE TO UPPER LEVEL LOW OVER THE WESTERN ATLANTIC... WILL CONTINUE TO MOVE IN A GENERAL EAST NORTHEAST DIRECTION WHILE SLOWLY WEAKENING. A SURFACE LOW WHICH HAS FORMED AS A RESULT OF THE UPPER LEVEL FEATURE WILL CONTINUE TO REMAIN FAIRLY STATIONARY WELL NORTH OF THE LOCAL ISLANDS. THIS SURFACE FEATURE WILL MAINTAIN A SOUTH SOUTHWEST WIND FLOW ACROSS THE LOCAL ISLANDS...WHICH CONTINUES TO BRING ABUNDANT TROPICAL MOISTURE OVER THE AREA. AS A RESULT... SCATTERED TO LOCALLY NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED. SINCE THE GROUNDS REMAIN SATURATED...FLASH AND RIVER FLOODING...AS WELL AS MUDSLIDES REMAIN POSSIBLE. STREAM FLOW REMAINS MUCH HIGHER THAN USUAL...SO LOCAL RESIDENTS AND VISITORS ARE URGED TO STAY AWAY FROM LOCAL RIVERS AND STREAMS UNTIL WEATHER CONDITIONS IMPROVE. REMEMBER...IT DOES NOT HAVE TO BE RAINING IN THE LOCAL AREA FOR STREAM FLOW TO INCREASE TO DANGEROUS LEVELS. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... A SURFACE LOW WILL REMAIN FAIRLY STATIONARY ACROSS THE WESTERN ATLANTIC AND HELP MAINTAIN A SOUTH SOUTHWEST FLOW WHICH WILL CONTINUE TO BRING TROPICAL MOISTURE OVER THE AREA THROUGH THE WEEKEND. THIS WILL MAINTAIN MOIST CONDITIONS ACROSS THE REGION. A NORTH NORTHEAST SWELL IS EXPECTED MOVE IN AND AFFECT THE LOCAL WATERS BY EARLY SUNDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-141030- 630 AM AST THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT THE LARGE MIDDLE TO UPPER LEVEL LOW OVER THE WESTERN ATLANTIC... WILL CONTINUE TO MOVE IN A GENERAL EAST NORTHEAST DIRECTION WHILE SLOWLY WEAKENING. A SURFACE LOW WHICH HAS FORMED AS A RESULT OF THE UPPER LEVEL FEATURE WILL CONTINUE TO REMAIN FAIRLY STATIONARY WELL NORTH OF THE LOCAL ISLANDS. THIS SURFACE FEATURE WILL MAINTAIN A SOUTH SOUTHWEST WIND FLOW ACROSS THE LOCAL ISLANDS...WHICH CONTINUES TO BRING ABUNDANT TROPICAL MOISTURE OVER THE AREA. AS A RESULT... SCATTERED TO LOCALLY NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED. SINCE THE GROUNDS REMAIN SATURATED...URBAN AND GUT FLOODING...AS WELL AS MUDSLIDES REMAIN POSSIBLE. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... A SURFACE LOW WILL REMAIN FAIRLY STATIONARY ACROSS THE WESTERN ATLANTIC AND HELP MAINTAIN A SOUTH SOUTHWEST FLOW WHICH WILL CONTINUE TO BRING TROPICAL MOISTURE OVER THE AREA THROUGH THE WEEKEND. THIS WILL MAINTAIN MOIST CONDITIONS ACROSS THE REGION. A NORTH NORTHEAST SWELL IS EXPECTED MOVE IN AND AFFECT THE LOCAL WATERS BY EARLY SUNDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Oct 13, 3:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
457 PM AST THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLOOD BAYAMON 18.38N 66.16W
10/13/2005 BAYAMON PR EMERGENCY MNGR
A SINK HOLE FORMED AND ENGULFED BETWEEN 8 AND 11 HOUSES
AND PORTIONS OF STREET NUMBER 9 IN URBANIZAATION SANTA
CATALINA.
&&
BDIEHLThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:28 PM CDT | Special Marine Warning | JSJ | 47 min | |
| Oct 13, 12:25 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 13, 2:27 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 13, 3:02 PM CDT | Special Marine Warning | JSJ | 118 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.